Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On the free genus of knots
HTML articles powered by AMS MathViewer

by Yoav Moriah PDF
Proc. Amer. Math. Soc. 99 (1987), 373-379 Request permission

Abstract:

The class of knots consisting of twisted Whitehead doubles can have arbitrarily large free genus but all have genus 1.
References
  • Rob Kirby, Problems in low dimensional manifold theory, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976) Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 273–312. MR 520548
  • Dale Rolfsen, Knots and links, Mathematics Lecture Series, No. 7, Publish or Perish, Inc., Berkeley, Calif., 1976. MR 0515288
  • Roger C. Lyndon and Paul E. Schupp, Combinatorial group theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 89, Springer-Verlag, Berlin-New York, 1977. MR 0577064
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25
  • Retrieve articles in all journals with MSC: 57M25
Additional Information
  • © Copyright 1987 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 99 (1987), 373-379
  • MSC: Primary 57M25
  • DOI: https://doi.org/10.1090/S0002-9939-1987-0870804-3
  • MathSciNet review: 870804